Tramadol

Hi everyone I haven't been in touch for some time now but I'd like to know how much Tramadol most people who are on it take. As I can't take ANY of the Dopamine drugs (or patches) my G.P. suggested Tramadol. I take three at the moment one at 4.p.m.one at 6p.m. and one at 8p.m. Then at 10.p.m. I take one 20m.g Temazepam. I never seem to be able to sit still to watch T.V. but I get some (Very disturbed) sleep as long as I use my massager about 4 times in the night. I have had RLS since I was 21 and am now 84 and I am so depressed as I think people of my age deserve a bit of peace in their lives but we sufferers just don't get that do we? Best Wishes to all

19 Replies

oldestnewest
  • Maybe look about increasing the dose of the Tramadol? I know for me I was taking 150mg of the extended release twice a day before I reached the optimum level of relief.

  • I hope you find some relief very soon. It's dreadful when nothing seems to work for you. You will get some good advice from the people on here so good luck.

  • I have 50 mg tabs..I take 2,every 8 hrs,if needed.! Some days,are better,and I need only take 4 ,a day.2 in the morning,2 at bed time

    I hope this helps you..

  • I believe you can take two 50mg Tramadol four times a day. Fours hrs space between each 100mg. Everyone is different on how much they need to take. Some only need to take two 50mg at night to get relief. I think you need to discuss it with your doctor and see about increasing your dose if its not working.

  • You are right 2 x 50mg up to four times a day to a maximum of 400mg. From BNF: standard Tramadol - adult and child over 12 years, by mouth, acute pain, usual initial dose 100 mg then 50–100 mg every 4–6 hours; chronic pain, initially 50 mg then adjust according to response; total of more than 400 mg daily not usually required.

    Modified Release: adult and child over 12 years, 50–100 mg twice daily increased if necessary to 150–200 mg twice daily; total of more than 400 mg daily not usually required

    I know I tended to go light early in day and bigger doses closer together in evening, (was prescribed them for pain and it and the RLS were worse as day went on).

  • Raffs do you still use Tramadol?

  • No I stopped it as it had been loosing effect and unbeknownst to me I had developed ME which meant I was in a lot more pain. I was fed up relying on drugs and to use a local phrase "My head was up me arse" so I figured I would stop all drugs - that resulted in a waking nightmare for a few months until I came across Kratom which was a real live saver.

    Eventually though I came off it as I was due a pain clinic appointment and didn't want to be dismissed on the grounds of using something the Dr didn't know about, (had I realised he wouldn't have cared as he had no interest in what I was going through). I had started the Neupro patch and then was prescribed a strong opioid for pain.

    So at the moment using both the patch and the opioid the legs are quite quiet - thankfully.

    My GP would be dead against Tramadol as a drug but then again when you are rolling about the floor in agony and restlessness it is a God send.

  • hi raff what opioid med are you taking,? The GP prescribed me with oxycodone this worked for awhile then just stopped working my legs were all over the place, so after that I went on a drug holiday(I was scared stiff) but after awhile was ok,then I decided to swap my meds around 2mg repinarole until it stopped working then a drug holiday then I went on the Neupro patch until that stopped working, that seems to work for me until something else goes wrong, its so unpredictable this RLS you just have to take a day at a time

  • I'm currently on Tapentadol a newish sort of one which seems to be doing OK at hitting the pain in back, (near top dose) but when I tried to come off the patch the restlessness returned so I am now thinking they are doing very little :( The GP was hoping the opioid would kill two birds with the one stone but unfortunately not yet. I'll be moving to top dose - 250 mg twice a day in the middle of next week so hopefully it will work at that level...hopefully!

    I am in the same boat - as I would imagine is everyone else - the drugs work for a period then stop.

    May I suggest Kratom:

    sagewisdom.org/kratomguide....

    Absolutely fantastic but with the moves by the Conservative Government <spit> to bring in new drug legislation it wont be available forever, (the new legislation will catch all herbal medications such as St John's Wort, etc AND coffee, alcohol and nicotine but they will make sure the dangerous socially acceptable drugs will be exempt.

    Excuse my language but they really are a stupid shower of bastards! (sorry for the language but I toned it down!!). How they can get away with preventing useful non toxic substances and force us to take dangerous drugs like dopamine agonists is beyond me - psychopaths, ill-educated or evil psychopaths the lot!

    Cannabis too can be helpful and there are some on here that have found that - although it is strain specific - some are better at it than others.

    Good luck finding something that works.

  • The limit for most,is 300mgs..They don't like you to take,more then that

  • If you are in the UK or Ireland you can go up to 400 mg if you GP has told you otherwise direct hi/her towards the BNF book that EVERY Dr will have. You will see them sitting on the desk all one colour with a big number on it current one is 69 and Turquoise in colour.

  • Hi Bedith,

    I take 4 Tramadol on a 24 hour period, 1 at 8 am, 1 at 11:30 am, 1 at 3:00 pm and the last at 8:00pm in the evening. Of things get really bad then I will take another at bed time about 10:30 pm.

    My doctor states I cannot take no more than 8 on a 24 hour period.

    Regards Blokie.

  • Hi

    Can you tell me why you cannot take dopamine drugs?

    I am 70 and since an operation in 2012 have experienced serious rls problems. However I found that a 50mg Tramadol each night with a 50mg Ropinirole seems to result mostly. In sound sleep?

    To avoid augmentation I change the Tramadol every two days for another 50mg Ropinirole!

  • When I have taken Dopamine tablets I was very nauseou all the time and kept going faint. When I tried the patches I developed a dreadful rash all over the upper part of my body. This was a shame because they really helped for the 6mths I was able to take them.. Can Tramadol cause augmentation, I didn 't think it did?

  • bedith6, Tramadol can cause augmentation, BUT very rarely.

  • Don't give up ,I am on Tramodol the slow release which I found better than the ordinary ,I take 1 tab 50mg at 5.30 and 1 tab at 9.00 nothing is perfect but I wouldn't change them so that tells you something,I have had rls for 35yrs good luck x

  • hi tramadol, at the moment I am on a drug holiday & taking 2x tramadol in the evening + 1 trazadone this is supposed to make you sleep & it does for me, the tramadol (50mg) I take one about 8.0 pm then I take another about 10.00pm,then when I go to bed I take a trazadone have to keep swapping my meds,(dopamine) then in-between I have to have a drug holiday because the dopamine drugs stop working,& according to DR B this is the only way round it, which up till know is working for me.On the odd occasion tramadol doesn't work neither, so just hope the following night is better.my dopamine drugs are 2mg repinarole then when this no longer works, I swap over to the patch, having a break in-between, hope this helps. Let me know.

  • Hi, I have been taking TRAMADOL for five years with GREAT success. I take a 50mg tab at 5:30 pm and another 50mg at 11:30 pm. What I have to do is not miss the exact hour because if I forget even for a 1/2 hr I might get some RLS and then the pill takes a bit longer to kick in. I actually have my cell phones on a timer for those hrs to make sure I'm on time for my meds. So far I'm doing very well, I just hope this will work for me for a long time and also TRAMADOL is the least likely of all meds to cause augmentation.

  • hi bedith I have just read your article on tramadol I have just been to see my GP for a review on my meds this morning (19th October) he as taken me of tramadol because it was making me very very itchy, have you tried taking 1 a day clarityn at night this may help you, it did me for awhile,carry on taking the tramadol but the last thing at night before bed take a clarityn no where your coming from when you say you are very depressed this illness makes you depressed, so please try the Claritin & only clarityn no other, you can also try a drug called trazadone (this is very good for depression) I took this for quite awhile for depression its very good, Please let me no how you get on.

You may also like...